Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 131, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 25, 2012, 2:39 AM PDT. It took effect at Aug 25, 2012, 3:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2012, 2:39 AM PDT (09:39 UTC)
- In effect from
- Aug 25, 2012, 3:00 PM PDT
- Expired
- Aug 25, 2012, 10:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
385 WHUS76 KMTR 250939 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 239 AM PDT SAT AUG 25 2012 PZZ530-251745- /O.NEW.KMTR.SC.Y.0131.120825T2200Z-120826T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 239 AM PDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS FROM 3 PM THIS AFTERNOON TO 10 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
647 WHUS76 KMTR 251523 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 823 AM PDT SAT AUG 25 2012 PZZ530-252330- /O.CON.KMTR.SC.Y.0131.120825T2200Z-120826T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 823 AM PDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS FROM 3 PM THIS AFTERNOON TO 10 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
818 WHUS76 KMTR 252127 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 227 PM PDT SAT AUG 25 2012 PZZ530-260500- /O.CON.KMTR.SC.Y.0131.120825T2200Z-120826T0500Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 227 PM PDT SAT AUG 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS UNTIL 10 PM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 10:42 PM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 24, 10:42 PM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1042 PM PDT FRI AUG 24 2012
.DISCUSSION...AS OF 9:00 PM PDT FRIDAY...WEAK UPPER LEVEL RIDGING
CONTINUES OVER THE AREA. THE MARINE LAYER IS JUST UNDER 2000 FEET
WITH A MODERATE ONSHORE FLOW. THIS WAS ENOUGH TO KEEP TEMPERATURES
SLIGHTLY BELOW NORMAL FOR TODAY.
AN UPPER LEVEL LOW NEAR 50/140 WILL MOVE TOWARDS THE PACIFIC
NORTHWEST COAST SATURDAY AND SUNDAY BRINGING A COOLER AIRMASS TO
THE AREA. AS A RESULT TEMPERATURES WILL BE COOLER ACROSS THE
DISTRICT. THE LOW WILL BECOME NEARLY STATIONARY OFF THE PACIFIC
NORTHWEST COAST MONDAY AND TUESDAY AS THE UPPER LEVEL RIDGE
AMPLIFIES OVER THE FOUR CORNERS AREA AND EXPANDS INTO SOUTHEASTERN
CALIFORNIA. TEMPERATURES IN INTERIOR MONTEREY AND SAN BENITO
COUNTIES SHOULD WARM UP WITH WARMEST LOCATIONS IN THE LOW TO MID
90S WHILE THE REST OF THE DISTRICT WILL STAY COOL.
THE LOW WILL MOVE INLAND ON WEDNESDAY BUT LONG RANGE MODELS INDICATE
ANOTHER UPPER TROUGH APPROACHING THE PACIFIC NORTHWEST COAST LATE
IN THE WEEK. THERE MAY BE SOME WARMING ON WEDNESDAY BUT COOL WEATHER
IS EXPECTED LATE IN THE WEEK.
&&
.AVIATION...AS OF 10:40 PM PDT FRIDAY...MARINE LAYER HAD DEEPENED
TO 1500-1800 FEET BY LATE FRIDAY EVENING. LOW CIGS WERE FORMING
NEAR THE OCEAN AND IN THE COASTAL VALLEYS...BUT WERE SLOW TO FORM
IN SF BAY. THE REASON LACK OF CLOUDS IN SF BAY MAY BE DUE TO
SOUTHERLY FLOW JUST ABOVE THE MARINE INVERSION WHICH IS CREATING
DOWNSLOPE CONDITIONS OFF THE SANTA CRUZ MOUNTAINS. MAY SEE A
REPEAT OF THURSDAY NIGHT IN SF BAY WHERE IFR CIGS GRADUALLY DEVELOP
AROUND THE EAST AND SOUTH PART OF THE BAY...BUT KSFO REMAINS VFR.
A SHORTWAVE TROUGH APPROACHING THE COAST ON SATURDAY AFTERNOON
WILL RESULT IN AN EVEN DEEPER MARINE LAYER BY LATE SATURDAY AND AN
EARLIER RETURN OF LOW CIGS FOR MOST TERMINALS.
VICINITY OF KSFO...MVFR/IFR CIGS WILL LIKELY DEVELOP AT KOAK BY
09Z...BUT WILL BE SLOWER TO DEVELOP AT KSFO. THERE IS A
POSSIBILITY THAT KSFO WILL REMAIN VFR THROUGH THE NIGHT AND INTO
SATURDAY MORNING...BUT CONFIDENCE IS LOW. FOR NOW HAVE GONE WITH A
SHORTER DURATION LOW CIG EVENT AT KSFO...ONLY FROM 12Z TO 17Z. LOW
CIGS ARE EXPECTED TO DEVELOP MUCH EARLIER ON SATURDAY
EVENING...POSSIBLY BY 03Z.
KSFO BRIDGE APPROACH...LOW CIGS MORE LIKELY LATE TONIGHT AND
SATURDAY MORNING COMPARED TO KSFO.
MONTEREY BAY AREA TERMINALS...IFR CIGS OVERNIGHT AND THROUGH
SATURDAY MORNING WITH LOCAL LIFR CIGS LATE TONIGHT. VFR CONDITIONS
LIKELY FOR ONLY A FEW HOURS ON SATURDAY AFTERNOON BEFORE AN EARLY
RETURN OF LOW CIGS BY EARLY SATURDAY EVENING.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
PUBLIC FORECAST: W PI
AVIATION/MARINE: DYKEMA
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREANearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.